Alert archive / Indiana / Beach Hazards Statements in 2017

Beach Hazards Statement 22, NWS Chicago, IL

September 28, 2017Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Sep 28, 2017, 3:25 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Sep 29, 2017, 7:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2017, 3:25 PM CDT (20:25 UTC)
In effect from
Sep 29, 2017, 7:00 AM CDT
Expired
Sep 30, 2017, 10:00 AM CDT
In force
27 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WHUS43 KLOT 282025
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
325 PM CDT THU SEP 28 2017

INZ001-002-290430-
/O.NEW.KLOT.BH.S.0022.170929T1200Z-170930T1200Z/
LAKE IN-PORTER-
325 PM CDT THU SEP 28 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY MORNING. 

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...5 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

ILZ006-014-290430-
/O.NEW.KLOT.BH.S.0022.170929T1800Z-170930T1200Z/
LAKE IL-COOK-
325 PM CDT THU SEP 28 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING. 

* LOCATION...ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 7 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

JEE
6 follow-up statements
010 
WHUS43 KLOT 290805
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
305 AM CDT FRI SEP 29 2017

INZ001-002-291615-
/O.EXT.KLOT.BH.S.0022.170929T1200Z-170930T1500Z/
LAKE IN-PORTER-
305 AM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 7 AM CDT THIS
MORNING THROUGH SATURDAY MORNING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...6 TO 9 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

ILZ006-014-291615-
/O.EXT.KLOT.BH.S.0022.170929T1800Z-170930T1500Z/
LAKE IL-COOK-
305 AM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

* LOCATION...ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...5 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$
748 
WHUS43 KLOT 291421
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
921 AM CDT FRI SEP 29 2017

ILZ006-014-292230-
/O.EXT.KLOT.BH.S.0022.170929T1500Z-170930T1500Z/
LAKE IL-COOK-
921 AM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
MORNING...

* LOCATION...ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...5 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-292230-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IN-PORTER-
921 AM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...6 TO 9 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

KMD
054 
WHUS43 KLOT 292132
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
432 PM CDT FRI SEP 29 2017

INZ001-002-300545-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IN-PORTER-
432 PM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

ILZ006-014-300545-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IL-COOK-
432 PM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* LOCATION...ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

- IZZI
998 
WHUS43 KLOT 300235
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
935 PM CDT FRI SEP 29 2017

INZ001-002-301045-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IN-PORTER-
935 PM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

ILZ006-014-301045-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IL-COOK-
935 PM CDT FRI SEP 29 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* LOCATION...ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$

- IZZI
051 
WHUS43 KLOT 300807
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
307 AM CDT SAT SEP 30 2017

INZ001-002-301500-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IN-PORTER-
307 AM CDT SAT SEP 30 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

ILZ006-014-301500-
/O.CON.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IL-COOK-
307 AM CDT SAT SEP 30 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOCATION...ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 8 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT: WWW.CPDBEACHES.COM.

&&

$$
750 
WHUS43 KLOT 301448
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
948 AM CDT SAT SEP 30 2017

INZ001-002-301600-
/O.EXP.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IN-PORTER-
948 AM CDT SAT SEP 30 2017

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM CDT THIS
MORNING...

WAVES WILL HOLD AT 2 TO 4 FT TODAY, WHICH IS STILL A MODERATE
SWIM RISK.

$$

ILZ006-014-301600-
/O.EXP.KLOT.BH.S.0022.000000T0000Z-170930T1500Z/
LAKE IL-COOK-
948 AM CDT SAT SEP 30 2017

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM CDT THIS
MORNING...

WAVES WILL HOLD AT 2 TO 4 FT TODAY, WHICH IS STILL A MODERATE
SWIM RISK.

$$

KMD

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 2:33 PM CDT, 52 minutes earlier.

Area forecast discussion, Sep 28, 2:33 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
233 PM CDT Thu Sep 28 2017

.SHORT TERM...
217 PM CDT

Through Friday...

We will have another cold front push through the area from the
northwest overnight, driven by potent clipper-like upper level
shortwave. The stronger portion of this wave will pass over Lake
Michigan. Moisture is weaker on the southwest flanks of the
system. Low-mid level lapse rates are modest with the front, and
there appears enough forcing for at least some isolated showers
with the front, though forecast soundings are capped above these
steeper lapse rates which would preclude a thunder threat. These
we may see a bit more coverage of precipitation falling then
isolated, but have kept pops low as accumulating precip will be
harder to come by.

Behind the front a secondary surge of slightly cooler air then our
earlier in the week front will move in accompanied by a somewhat
stiff NNW wind, with gusts of 20-25 mph certainly plausible.
Winds will shift to NNE closer to the lake. Expect highs only in
mid 60s north to the lower 70s south with at least some scattered
cumulus clouds. With the cold air aloft over the lake and a more
focused northerly wind, expect lake effect clouds to extend into
northwest Indiana and possibly a bit farther east. While
equilibrium levels do increase, they do remain below levels that
would support thunder over the lake and near lake areas. Also,
moisture is still fairly lacking, so any lake effect showers do
look to be fairly isolated.

KMD

&&

.LONG TERM...
232 PM CDT

Friday night through Thursday...

The main weather story for the extended period will be the likely
return to at least a few days of much above normal temperatures
early next week. The chances for any meaningful precipitation
also appears to be low through much of the period.

The period will start out rather chilly on Saturday morning with
a stout 1030 MB surface high over the western Great Lakes region.
Lows Friday night are likely to drop into the lower to middle 40s
inland from Lake Michigan. This surface high will gradually shift
towards the eastern Great Lakes during the day Saturday. However,
high temperatures during the afternoon will likely remain cool in
the 60s to near 70. The high shifts over New England by Sunday,
and as it does so, expect the low-level flow should turn
southerly again. As a result, a warming trend will commence. While
the warmest weather is expected early next week, temperatures on
Sunday will likely still warm into the 70s, making for a rather
nice day.

An anomalous 500 MB ridge (590 +DAM) will began building across
much of the eastern half of the country on Monday, as a trough
sets up over the west. This larger scale pattern will help set up
deep south-southwesterly flow across our area on Monday, and this
will likely result in breezy southerly winds Monday along with a
quick jump in temperatures. Highs on Monday are likely to be into
the lower 80s for most. However, by Tuesday expect highs into the
middle to possibly upper 80s as 850 and 925 MB temperatures warm
to around 15-16C and 22C, respectively. These values are near
record values for the first week of October, so another record
high temperature is certainly not out of the question, especially
considering how dry conditions are across the area. The record
highs on Tuesday are 91 degrees at Chicago and 90 at Rockford, so
temperatures near these values are certainly possible (but not
currently forecast) next Tuesday.

Uncertainty begins to increase for the later half of the week as
there are some disagreements amongst the forecast guidance with
the handing of the upper pattern across the country. This will
have large consequences on the timing of any cold frontal passages
during the mid to late week period. As a result, there are
questions as to how long this very warm weather will last.
Overall, though it would appear that the amplitude of the larger
scale pattern across the country would tend to favor a slower east
to west progression of storm systems. Therefore, its possible that
the very warm and dry conditions extend into the later portion of
the week.

KJB

&&

.AVIATION...
For the 18Z TAFs...

Aviation concerns are generally low. First on the docket is the
inland progression of the lake breeze, and then a cold front that
will shift southeast through the area tonight. Winds have shifted
to NE right along the lakefront. Hi res guidance brings these NE
winds to MDW in the afternoon, and we have already seen it
occasionally at MDW. Confidence on how long the NW wind will mix
in is only medium, and therefore expect some variability through
at least 19z. ORD will keep the westerly winds today.

Some isolated/scattered showers are possible along a line from
RFD-ORD-VPZ after midnight with the cold front. Coverage should be
somewhat low, best chances along the WI border and over the lake.
These will quickly shift southeast of the area before daybreak.
Visibility restrictions would be short lived if any, and
conditions should largely remain VFR. Behind the front winds will
shift to a NNW and become gusty in the morning, likely taking on a
NNE component by midday Friday, so expect winds at ORD/MDW to flop
closer to the N through the morning then specifically outlined in
the TAF. Lake effect showers in IN should be spotty.

KMD

&&

.MARINE...
232 PM CDT

Breezy west-southwesterly flow on the lake this afternoon will
turn northerly tonight as a cold front drops down the lake. Expect
northerly winds to increase up around 30 kt late tonight, and
continue on Friday as a stout surface high begins to build in
across the Upper Midwest. These strong winds will set up dangerous
conditions for small craft along the southern Lake Michgian near
shores, where waves are likely to top 6 feet on Friday. There
will also be a decent chance for lake effect showers with
waterspouts tonight into Friday, especially over eastern sections
of the lake as favorable thermodyamics set up over the lake. A
surface high is then forecast to shift over the lake on Saturday,
which should result in lighter and more variable winds, followed
by breezy southerly winds late Sunday into early next week.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 28, 3:14 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
314 PM CDT Thu Sep 28 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292015-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
314 PM CDT Thu Sep 28 2017 /414 PM EDT Thu Sep 28 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday and Saturday...
  High Swim Risk.
Wednesday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

&&

LMZ740>745-292015-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
314 PM CDT Thu Sep 28 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday and Saturday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292015-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
314 PM CDT Thu Sep 28 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

There is a chance of thunderstorms and waterspouts across the
northern and central parts of the lake tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for waterspouts will continue across the northern and
central parts of the lake Friday morning.

&&

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:11 AM CDTBeach Hazards StatementLOTLake, Porter6 hr
Sep 28, 2:56 PM CDTSmall Craft AdvisoryLOT43 hr

Nearby

Beach Hazards Statements in Indiana, 2017Beach Hazards Statements in Illinois, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.